Loading [MathJax]/jax/output/CommonHTML/fonts/TeX/fontdata.js
Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 20, Issue 2, April–June 2020  pp. 343–374.

A New Family of Elliptic Curves with Unbounded Rank

Authors:  Richard Griffon (1)
Author institution:(1) Departement Mathematik und Informatik, Universität Basel, Spiegelgasse 1, 4051 Basel, Switzerland

Summary: 

Let Fq be a finite field of odd characteristic and K=Fq(t). For any integer d1, consider the elliptic curve Ed over K defined by y2=x(x2+t2dx4t2d). We show that the rank of the Mordell–Weil group Ed(K) is unbounded as d varies. The curve Ed satisfies the BSD conjecture, so that its rank equals the order of vanishing of its L-function at the central point. We provide an explicit expression for the L-function of Ed, and use it to study this order of vanishing in terms of d.

2010 Math. Subj. Class. 11G05, 11M38, 11G40, 14G10, 11L05.



Keywords: Elliptic curves over function fields, explicit computation of L-functions, BSD conjecture, unbounded ranks, explicit Jacobi sums.

Contents   Full-Text PDF